MD, a little discouraged
AnonymousJanuary 30, 2008 at 4:54 pm
SAw Neuro this AM and we agreed that present treatment of IVIG, PRednisone, CellCept and Arava is not doing anything for me. In fact, in someways I’m getting worse.
I’m to see a Neuro/Muscular Specialist in AM for consult and hopefully he will be able to come up with other treatment ideas.
Present Neuro isn’t sure what direction to head.
A drug called Rituxan has been mentioned, but it is not FDA approved and we can not afford it with out drug coverage.
I, also see Family MD tomorrow as my B/P has risen a lot since last IVIG and ? get a diuretic, as i have the Cushing look from Prednisone, even the fat neck and balloon face.
Can not stand without use of arms and having more pain from knees to mid-trunk.
Guess i just need to vent. I keep hoping something will do something so i can return to even one half normal. like drive, stand up, not use walker.
thanks for listening. I know i need to put this under God and leave it there.
January 30, 2008 at 5:17 pm
Just a stab in the dark, but some people actually get weaker from prednisone. Any chance in weaning off the prednisone and increasing the ivig to loading doses? Kind of like starting from ground zero to rule out adverse affects from the prednisone and other drug you are on. Is the dx firm? Has your Dr. done the blood test or whatever test that Norb had to dx his condition? Some sort of lymphoma that causes the cidp, he too did not get benefit from standard protocols and I beleive had trouble getting rituxan approved UNTIL the myeloma or lymphoma was dx. It is a complex situation and I do not want to botch up poor Norb’s med. history, maybe you can PM him for some help. He is a really nice man and often responds w/helpful documentation. Good luck!
Dawn Kevies mom
AnonymousJanuary 30, 2008 at 11:26 pm
[SIZE=”3″][/SIZE]I am weaning the Prednisone dose. Was at 80 mg a day and have been weaning by 5 mg a week. I’m now at 40 mg a day
MD felt that being i was getting worse and have had no real benefit from the IVIG that he wanted another input to see what we shoould try next. Said i’m falling in a curve, that most cidp pts respond to IVIG. He also thought that the ivig was contributing to my high b/p/
I’ve never had a high b/p and it is now. See family MD to get something for it tomorrow.
Thanks for your reply and yes prednisone can make the muscles weaker.
AnonymousJanuary 30, 2008 at 11:36 pm
So you got a diagnosis? That helps. Now it’s the roller coaster ride of what will work to slow this down and give you some stability. I guess the best way to stay on the ride without getting thrown is to try and stay in the day and in the moment. Listen to your body and heart and do what you know to be true for yourself. Lean on your faith. Stay in touch with us if it helps and know you are not alone.
All my best,
AnonymousJanuary 31, 2008 at 12:23 am
I am so sorry for the tough spot you are in. From here there doesn’t seem to be much hope but hang on! Keep reading, asking questions and learning from all the posts. Take it one day at a time, knowing that change will happen. With diseases of the nervous system it takes an incredible amount of time to see/experience healing in any amount. The nerves take the longest to repair of any part of the body. I wish you “well”.
AnonymousFebruary 11, 2008 at 11:08 am
I am on the starter dose of neurotin, working my way up. At Gene’s suggestion to try neurotin, I asked my neurologist and he said good idea. Maybe you could pm Gene to get more info or ask your doc if he thought you’d benefit from it. Stay positive and best wishes!:D
You must be logged in to reply to this topic.